Mississippi, 2005

Damaging Wind in Mississippi, March 22, 2005

March 22, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 22, 8:30 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 22, 8:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CST TUE MAR 22 2005

.UPDATE...
UPDATED ZONES TO REMOVE TORNADO WATCH 62 WHICH HAS EXPIRED.

&&

.PREVIOUS DISCUSSION...IN THE SHORT TERM...MAIN CONCERN WILL BE FOR
CONVECTIVE POTENTIAL ACROSS THE CWA. AT THIS TIME...A SLIGHT RISK OF
SEVERE WEATHER EXISTS ACROSS MOST OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI. HOWEVER...THE HIGHEST POTENTIAL FOR SEVERE
THUNDERSTORMS WILL EXIST MAINLY NORTH OF THE I-12 CORRIDOR...AS BEST
DYNAMICAL SUPPORT WILL REMAIN NORTH OF THE CWA INTO CENTRAL
MISSISSIPPI. A VERTICALLY STACKED LOW PRESSURE SYSTEM IN EASTERN
OKLAHOMA WILL CONTINUE TO MOVE TO THE EAST ACROSS ARKANSAS AND THE
TENNESSEE VALLEY TODAY. IN THE UPPER LEVEL OF THE ATMOSPHERE...A
HIGHLY DIVERGENT PATTERN WILL REMAIN IN PLACE OVER LOUISIANA AND
MISSISSIPPI THROUGH THE EARLY MORNING HOURS...ALLOWING FOR STRONG
FORCING AND DEEP LIFT TO REMAIN ENTRENCHED OVER THE REGION. A HIGHLY
SHEARED WIND PROFILE...AND AMPLE LOW LEVEL MOISTURE WILL ALLOW THE
THUNDERSTORMS TO REMAIN SEVERE AS THEY MOVE INTO THE REGION BETWEEN
5 AND 10 AM THIS MORNING...ESPECIALLY OVER THE NORTHERN AND CENTRAL
CWA. 06Z SOUNDING INDICATES 0-3KM SRH VALUES IN THE 300 M2/S2 RANGE.
EXPECT THESE HIGH HELICITY VALUES TO CONTINUE INTO THE MORNING...AND
COULD ENHANCE AS FLOW BECOMES MORE BACKED IN THE LOW LEVELS.
ALSO...0-3KM SHEAR OF 30 KNOTS IS INDICATED OVER THE AREA. AS A
RESULT...DO EXPECT HAIL AND A FEW TORNADOES TO DEVELOP...ESPECIALLY
IN STORMS IN ADVANCE OF THE MAIN SQUALL LINE. DAMAGING WIND THREAT
WILL ALSO ACCOMPANY THE MAIN SQUALL LINE...AS DRY PUNCH IN THE
MID LEVELS AND 75KT 5H JET STREAK DEVELOP OVER THE REGION. MORE
ISOLATED...MOST LIKELY NON-SEVERE...CONVECTIVE ACTIVITY CAN BE
EXPECTED TO THE SOUTH OF THE I-12 CORRIDOR EARLY THIS MORNING. IT
APPEARS THE CONVECTIVE THREAT WILL PUSH TO THE EAST OF THE REGION BY
10 AM THIS MORNING.

BY MIDDAY...EXPECT STRONG SUBSIDENCE TO BUILD ACROSS THE AREA...AND
REMAIN IN PLACE THROUGH EARLY SATURDAY MORNING...AS A RIDGE OF HIGH
PRESSURE SETTLES INTO THE REGION. HOWEVER...ANOTHER SYSTEM WILL
DEVELOP IN THE SOUTHERN PLAINS LATE SATURDAY...AND SLIDE THROUGH THE
REGION SATURDAY NIGHT INTO EARLY SUNDAY. ANOTHER ROUND OF
THUNDERSTORMS CAN BE EXPECTED WITH THIS SYSTEM AS IT MOVES THROUGH.
TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH THE
WEEKEND AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  49  70  44 /  50  00  00  00
BTR  78  52  71  46 /  20  00  00  00
MSY  77  56  74  51 /  20  00  00  00
GPT  76  55  72  49 /  30  00  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

32/8
Hazardous weather outlook, Mar 22, 5:33 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 AM CST TUE MAR 22 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221800-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
533 AM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST
LOUISINA AND SOUTH MISSISSIPPI THIS MORNING...

A STRONG LOW PRESSURE SYSTEM OVER OKLAHOMA THIS MORNING ALONG WITH A
TRAILING COLD FRONT OVER NORTHWEST LOUISIANA AND EASTERN TEXAS WILL
CONTINUE TO PUSH EAST INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
THROUGH THE MORNING HOURS.  A LINE OF STRONG TO SEVERE THUNDERSTORMS
HAS DEVELOPED ALONG THIS FRONT EXTENDING FROM CENTRAL MISSISSIPPI
INTO SOUTHWEST LOUISIANA.  AMPLE MOISTURE AND STRONG WINDS ALOFT WILL
ALLOW THE STORMS TO REMAIN STRONG TO SEVERE AS THEY MOVE THROUGH THE
REGION.  THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN
ALONG AND TO THE NORTH OF INTERSTATE 12 THIS MORNING...BUT AN
ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA
BETWEEN INTERSTATE 12 AND INTERSTATE 10.  THE THREAT OF SEVERE
WEATHER WILL DIMINISH BY 12PM...AS THE COLD FRONT MOVES EAST OF THE
REGION.

ISOLATED TORNADOES...WINDS TO 70 MPH...AND LARGE DAMAGING HAIL UP TO
2 INCHES IN DIAMTER WILL BE THE PRIMARY IMPACTS FROM THE STRONGEST
THUNDERSTORMS THIS MORNING.

NO HAZARDOUS WEATHER IS EXPECTED FOR THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM...AND TRAILING COLD FRONT IS EXPECTED TO
MOVE THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY.  THIS SYSTEM WILL
BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA.  A FEW OF THESE
THUNDERSTORMS COULD BE LOCALLY STRONG.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

32

In the hours before

Local storm report, Mar 22, 6:31 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     CENTREVILLE             31.09N 91.07W
03/22/2005                   WILKINSON          MS   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

GRIGSBY
Special weather statement, Mar 22, 6:53 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 AM CST TUE MAR 22 2005

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

LAZ034-035-MSZ068-221351-
POINTE COUPEE LA-WEST FELICIANA LA-WILKINSON MS-
653 AM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 62 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 1 COUNTY...

IN EXTREME SOUTHWEST MISSISSIPPI...

WILKINSON

IN LOUISIANA THIS CANCELS 2 PARISHES...

IN SOUTHEAST LOUISIANA...

POINTE COUPEE    WEST FELICIANA

THE SEVERE WEATHER THREAT HAS ENDED IN THIS AREA.

LAZ036-046>048-221351-
EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA-
WEST BATON ROUGE LA-
653 AM CST TUE MAR 22 2005

TORNADO WATCH 62 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING
AREAS

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES...

EAST BATON ROUGE    WEST BATON ROUGE
IBERVILLE           WEST FELCIANA

THE SEVERE WEATHER THREAT CONTINUES IN THIS AREA.

32
Local storm report, Mar 22, 7:38 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HAIL             20 SE MCCOMB            31.04N 90.23W
03/22/2005  0.25 INCH        WALTHALL           MS   AMATEUR RADIO

            PEA SIZE HAIL

0712 AM     HAIL             MCCOMB                  31.25N 90.47W
03/22/2005  0.25 INCH        PIKE               MS   LAW ENFORCEMENT

            MARBLE SIZE HAIL

&&

LB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
March 22, 8:30 AM CST
Where
Pearl River County, Poplarville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.833, -89.533

Trees were blown down by thunderstorm winds in Poplarville on McNeil and McHenry roads and along Highway 26 between Poplarville and White Sand.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442898.